For those of you on birth control...

Have you noticed weight gain side effects from your oral contraceptives? I'm currently in the process of "trying out" different types of BC (in order to reduce the heaviness and TERRIBLE cramping of my periods). I was on a pill called EstroStep, which is supposed to be low-dose and not cause weight gain. Well, I didn't gain any weight, but it seemed to make my weight loss efforts more difficult( I'm currently working out 5 days a week and being strict with my calories). I quit taking them because of the mood swings and breast tenderness, and I dropped four pounds in the week following. Very weird! I went back today and my doctor gave me some samples of Yasmin to try for the next three months. I guess my concern is I'm working super hard to lose weight, and I don't want my meds to compromise my efforts. Any of you guys tried Yasmin? Or have any advice? TIA!
Yes! Yasmin ROCKS!!!! I love it. In fact I was on the Ortho Evra patch before it and blew up. Gained about 8 pounds and my boobs were gigundo!!! Switched to yasmin and lost the weight and I feel a lot less bloated. I would highly recommend it. Also periods are pretty much a joke...last about 2 days...

Good luck!
3A/3B (not really sure)/No Shampoo/Conditioner Only/Honey/Aussie Volumizer+condish/Biolage Gel/Plop/Diffuse/Spritz of Bed Head Maxxed Out
Password: CurlEEEE
Awesome! Now I'm kinda looking forward to starting I'm glad to hear you got such good results with it. Thanks for the reply!
Welcome. I hope it works out for you. I understand how hard it is to switch around till you find the right combo for your body...
3A/3B (not really sure)/No Shampoo/Conditioner Only/Honey/Aussie Volumizer+condish/Biolage Gel/Plop/Diffuse/Spritz of Bed Head Maxxed Out
Password: CurlEEEE
Sorry to hi-jack this....but, is this the new one I heard that you only have a period once every three or four months?
Stacie - 3c with slight hints of 3b
Cut my hair off on 11/7/05 and again on 5/15/06
I've decided to keep it short for a while. I'm having a lot more fun with it!!
Nope. It is normal BC pill. Doc wanted me to switch to doing the 3 months on thing...but I'm not comfortable with that...I had irregular periods (lack of one altogether) before the pill...so I don't think training my body to go back to that is a good thing...But I guess it is ok for some people
3A/3B (not really sure)/No Shampoo/Conditioner Only/Honey/Aussie Volumizer+condish/Biolage Gel/Plop/Diffuse/Spritz of Bed Head Maxxed Out
Password: CurlEEEE
Seasonale is the name of OC that gives you three to four periods a year. However, you're more likely to experience breakthrough bleeding or spotting for a while until your body gets used to the drugs. HTH!
I take Alesse. The main reason is becuase I work for the company that manufactures the pill and I can get it for free, but I have not had any issues with it as far as weight gain. I'm currently losing weight so I don't think this pill itself is affecting that. I do however, believe that the pill affects one's appetite and that may be the culprit of weight gain. My appetite is healty. I have to struggle not to over eat!
Free your Mind and your Hair will Follow
Curli's pics
album pw: bangz
I took Aleese for three years, and I really liked it. No weight gain, didn't bother my migraines, and made my periods regular. Problem was, I have very long, painful periods, and it didn't help with those. So I am on my third month of Seasonale, and I love it! I haven't had any break through bleeding at all. My boobs did go up a cup size, but no weight gain anywhere else, and I gladly took the biger boobs!
MzShvy

"If we get a little crazy, blame it on the alcohol." Pat Green
I've heard Alesse is good. I'm scared to do the Seasonale as I have the opposite with periods. In fact if I don't take the pill I have no period at all. I think I'm lacking some hormones...Always have had irregular or no periods. Even since teenagehood....

Anyway I like Yasmin but still suffer like heck with migraines for at least 3 days a month...

I tried the patch but I gained 5-8 pounds and my boobs were TOO big. Just uncomfortable....Feel less bloated on Yasmin
3A/3B (not really sure)/No Shampoo/Conditioner Only/Honey/Aussie Volumizer+condish/Biolage Gel/Plop/Diffuse/Spritz of Bed Head Maxxed Out
Password: CurlEEEE
I actually lose weight on the pill. Go figure.
Formerly agk

*All 2s and 3A (hair has been wonky lately)
*Currently enjoying Elucence MBC, Abba Nourishing, Giovanni Vitapro, Abba Gel-Lotion, Redken Spin Control
I've been using Alesse for most of the past year, and I like it a lot. I haven't noticed any abnormal issues with weight gain, and it definitely helps regulate my period. It's also pretty affordable for me.
3A/3B mix
http://public.fotki.com/SGRhoDeuce/
Fotki PW: bouncy

Low poo: Burt's Bees Pomegranate & Soy
CO Wash: Suave Coconut, VO5 Kiwi Lime Squeeze
Rinse-Out: Aussie Moist
Styler: ISO Bouncy Creme & Hask Pure Shine Spray It Curly (sometimes LA Looks Gel, BRHG, Aveda Brilliant Humectant Pomade)

Snarffff!
I am not currently on birth control, but I used to take Yasmin. I gained weight while I was taking it, but I think that had more to do with the fact that I had just gotten married, the Dunkin' Donuts/Baskin Robbins was less than a block away from my apartment, and I had many midnight ice cream cravings!

At any rate, when I decided I needed to lose some weight, I had a very hard time. When I talked to my doctor about it, he said that birth control doesn't necessarily cause a person to gain weight, but because the body is "fooled" into thinking it is pregnant, it is harder to lose weight. Also, birth control can cause a person to retain water (I did big-time, and it runs in my family. ..thanks mom.)

I know it's not for everyone, but I use a diaphragm and it has worked well for me. I had too many other side effects from birth control (uut of control PMS all the time, sluggishness).
3A/medium texture/thick
dark brown layers, BSL
http://curlytops.org/shannon/
Currently using: Suave Coconut Condish, HE Body Envy mixed with BRHG
I need to post about Seasonale, again. I had to give it up. I had horrible mood swings, depression, laziness, and acne! I broke out all over my body. I've only been off of it a little over a week, and I feel 100% better. My skin's clearing up, I feel better, have more energy, and have been in a good mood. I have been getting some headaches, but I think that's my body adjusting to my hormonal changes. Back to condoms it is, forget those hormones!
MzShvy

"If we get a little crazy, blame it on the alcohol." Pat Green

Trending Topics


Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -6. The time now is 01:09 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright 2011 NaturallyCurly.com